MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406137
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, resistance was noted and the sheath tube detached approximately 9cm proximal to the tip during insertion into right femoral vein.A balloon catheter was inserted into the sheath and inflated to remove the detached portion of the from the patient.A non abbott sheath was then inserted from the left femoral vein and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Correction: additional information revealed the initial mdr for this event was reported under the incorrect mfr report # and manufacturing site.Corrected manufacturing site information has been provided in g1.The correct mfr number is 3005334138.One 8.5f fast-cath introducer sheath was received for evaluation.A hydrophilic coated guidewire was also returned.The sheath tubing had been stretched and torn into two sections; both sections were returned.The distal section had been torn at 3.45¿ and had been perforated at 2.98¿ proximal to the distal tip.The distal section had multiple kinks at the distal tip through 0.50¿ proximal to the distal tip; the distal tip had been split.The proximal section of the sheath tubing had a protrusion at 0.68¿ and had been torn at 1.75¿ distal to the distal end of the hemostasis hub; the proximal section remained attached to the hemostasis hub.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tubing damage remains unknown.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14052518
Report Number2182269-2022-00023
Device Sequence Number4642009
Product Code DYB
UDI-Device Identifier05414734012751
UDI-Public05414734012751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number406137
Device Catalogue Number406137
Device Lot Number8063098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown